?

Log in

domain of the crazies
it's where we all come together
Escitalopram/lexapro 
2nd-Jun-2014 02:15 am
tswift trees
Has anyone else come off of anti depressants and felt over emotional?

I have recently came off of escitalopram (lexapro) without the advice of my doctor. I was prescribed 10mg twice per day, I went down to 10mg once per day for a week then came off of it completely. I experienced brain zaps for about a month, thankfully they seem to have disappeared. However, now I feel over emotional - not low in mood, but I feel like crying at absolutely everything and I feel that my emotions are more sensitive than they were previously.
Has this happened to anyone else? Is it permanent?
Further info: first time off of some variant of anti depressant since 2004.

Thanks!
Comments 
2nd-Jun-2014 05:29 am (UTC)
First off, I'd suggest talking with your doctor. About the reasons you stopped taking the medication, as well as how you are feeling now.

Second, I recently went off meds for a couple months, and my emotions were definitely more labile (easily triggered, higher and lower). I got too irritable to like myself and went back on
meds. I've been on antidepressants since 1999. I wish I'd started them sooner. I take a low low dose, just enough to help me manage and level out the roughest bits.
2nd-Jun-2014 06:05 am (UTC)
I was on Lexapro from 2005 to 2010 and after completely switching medication regimes, I definitely feel like I cry much, much easier. Like the news, some commercials, heartwarming blog posts, and the like will make me start to tear up. I nearly started sobbing on the bus over the last 3 chapters of LotR last week.

My p-doc doesn't seem to think there's a problem with this and as I haven't really embarrassed myself crying over something overly weird, I'm fine with the emotional sensitivity. Especially considering there were several occasions that the Lexapro would make me feel completely unable to cry over a sad movie or whatevs.
3rd-Jun-2014 02:30 am (UTC)
It's happening to me right now. I went from 20mg to 10mg of Lexapro over the last couple of months and I had crying spells ALL the time. My friends were like "wtf?" I don't know if it's permanent. It SEEMS to be getting better and the crying is less frequent, but we'll see. You should talk to your doctor, though.
This page was loaded Feb 25th 2017, 3:48 pm GMT.